Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 21, 2007, 4:49 AM EDT for Carroll County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2007, 4:49 AM EDT (08:49 UTC)
- Expired
- Aug 21, 2007, 7:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 210851 FFWPBZ OHC019-211145- /X.NEW.KPBZ.FF.W.0049.070821T0849Z-070821T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 449 AM EDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN EAST CENTRAL OHIO... * UNTIL 745 AM EDT * AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF VERY HEAVY RAINFALL OVER WESTERN CARROLL COUNTY MOVING EAST AT 20 MPH. THIS LINE EXTENDS BACK INTO HOLMES COUNTY. DUE TO THE SETUP OF THIS LINE...HEAVY RAIN WILL BE FALLING OVER THE SAME AREAS FOR AN EXTENDED PERIOD OF TIME. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4063 8126 4061 8092 4043 8094 4045 8125 TIME...MOT...LOC 0849Z 180DEG 0KT 4054 8114 $$
1 follow-up statement
000
WGUS71 KPBZ 210918
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 AM EDT TUE AUG 21 2007
OHC019-211145-
/X.CON.KPBZ.FF.W.0049.000000T0000Z-070821T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL OH-
516 AM EDT TUE AUG 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
CARROLL COUNTY...
AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
EASTERN CARROLL COUNTY. THE AXIS OF HEAVY RAIN HAS SHIFTED SOUTHWARD
WHICH SHOULD ALLOW FOR AREAS THAT HAVE ALREADY SEEN HEAVY RAIN TO
GET A BREAK. HOWEVER...ANOTHER LINE OF MODERATE TO HEAVY RAIN IS
MOVING INTO WESTERN TUSCARAWAS COUNTY AND SHOULD REACH CARROLL
COUNTY AROUND 600 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELLROY AND
CARROLLTON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4060 8124 4061 8092 4055 8092 4054 8094
4049 8093 4043 8095 4044 8123 4046 8124
TIME...MOT...LOC 0916Z 180DEG 0KT 4051 8101
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:37 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 21, 1:37 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 AM EDT TUE AUG 21 2007
.SYNOPSIS...
A SURFACE LOW WILL MOVE THROUGH THE AREA TODAY. AS THIS SYSTEM
MOVES THROUGH...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
THE EVENING HOURS. ANOTHER FRONT WILL PUSH THROUGH THE AREA
WEDNESDAY...BRINGING HOT AND HUMID CONDITIONS BACK INTO THE
REGION. THESE CONDITIONS WILL KEEP THE AREA UNSETTLED THROUGH
SATURDAY.
&&
.NEAR TERM /THROUGH TODAY/...
WATCHING TWO WAVES. THE FIRST AND STRONGER WAVE OVER THE SOUTH IS
JUST ABOUT THROUGH WITH THE BACK END OF THE CONVECTION MOVING
THROUGH MY SE RIDGES. THE OTHER AND WEAKER WAVE IS MOVING THROUGH
NORTHERN OHIO. THIS AREA HAS BEEN PULSATING FROM STRONG TO
WEAKER...BUT GENERAL TREND HAS BEEN A WEAKENING AS IT MOVES
EASTWARD. THE SOUTHERN WAVE SHOULD BE IN SE PA BY 12Z AND THE
NORTHERN WAVE IN CENTRAL PA BY THE SAME TIME. WILL KEEP WATCH
GOING TODAY AS GROUND IS SATURATED AND ANOTHER WAVE WILL MOVE
THROUGH THIS AFTERNOON. CONCERN WITH THIS AFTERNOONS WAVE IS
CONVECTION AS AREA REMAINS UNSTABLE. PLENTY OF CLOUD COVER SHOULD
HELP TO INHIBIT ANY WIDESPREAD ACTIVITY...BUT IT WILL NOT TAKE
MUCH TO CAUSE PROBLEMS.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
STALLED FRONT FINALLY BEGINS TO MOVE THROUGH THE AREA LATE
TONIGHT AND WEDNESDAY. MODELS ARE INDICATE SOME DEVELOP WITH
FRONT...SO WILL KEEP IN CHC POPS THROUGH WEDNESDAY. HUMIDITY
CREEPS NORTHWARD WEDNESDAY. LINGERING CLOUDS SHOULD HELP TO KEEP
TEMPS DOWN A BIT. BREAK IN THE ACTIVITY WEDNESDAY NIGHT...WITH A
RETURN TO THE HEAT ON THU. WITH HEAT AND HUMIDITY ATMOSPHERE
REMAINS UNSTABLE SO SCT ACTIVITY IS POSSIBLE THU AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HOT...HUMID CONDITIONS AND UNSETTLED WEATHER WILL CONTINUE THROUGH
SATURDAY. THE NEXT STRONG FRONT IS EXPECTED TO MOVE THROUGH LATE
SATURDAY WHICH WILL PROVIDE THE NEXT BEST CHANCE FOR WIDESPREAD
ACTIVITY. BEHIND FRONT COOLER..DRYER AIR WILL MOVE IN FOR SUNDAY
AND MONDAY. SOME UNCERTAINTY WITH SUNDAY AND MONDAY FORECAST
DEPENDING ON HOW FAR SOUTH FRONT IS PUSHED. EXTENDED WILL LIKELY
NEED SOME TWEAKING.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT STRETCHES WEST TO EAST ACROSS AREA TONIGHT. A SHORT
WAVE IS MOVING ALONG THIS FRONT BRINGING RAIN SHOWERS AND
THUNDERSTORMS. EXPECT GENERALLY IFR TO MVFR CONDITIONS WITH VERY LOW
CEILINGS AND VISIBILITIES IN FOG AND RAIN. THIS BOUNDARY WILL
CONTINUE TO BE THE FOCUS FOR MORE SHOWERS AND STORMS AS IT SWAYS
NORTH AND SOUTH...WHILE WAVES RIDE EAST ALONG IT.
SOUTH OF THE FRONT THIS EVENING AND TONIGHT GENERALLY MVFR TO VFR
CONDITIONS CAN BE EXPECTED WITH SCATTERED STORMS. NORTH OF THE
FRONT WIDESPREAD SHOWERS AND SCATTERED STORMS WILL CONTINUE WITH
LIFR TO MVFR CONDITIONS EXPECTED. A GENERALLY UNSETTLED WEATHER
PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ001.
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ013-014-020>023-
029>032.
WV...FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ001>004-012-021>023-
041.
&&Hazardous weather outlook, Aug 21, 4:02 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 402 AM EDT TUE AUG 21 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029>032- WVZ001>004-012-021>023-041-220815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 402 AM EDT TUE AUG 21 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE FLOOD WATCH CONTINUES THROUGH THIS AFTERNOON. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. FLOODING WILL REMAIN A RISK TODAY DUE TO THE COMBINATION OF SATURATED GROUND...SWOLLEN STREAMS AND ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PAZ007>009-015-016-220815- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 402 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 21, 3:14 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD MORGANTOWN 39.64N 79.95W
08/21/2007 MONONGALIA WV EMERGENCY MNGR
NUMEROUS ROADS FLOODED NEAR AND IN MORGANTOWN INCLUDING
MARILLA CENTER DRIVE, WILLOWDOUGH ROAD AND MEADOWVIEW
ROAD.
&&Local storm report, Aug 21, 4:47 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 AM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM FLASH FLOOD 2 W DOVER 40.53N 81.52W
08/21/2007 TUSCARAWAS OH EMERGENCY MNGR
STATE ROUTE 39 JUST WEST OF DOVER IS FLOODED.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:11 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Aug 21, 10:25 AM EDT | Areal Flood Warning | PBZ | Tuscarawas | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.